Skip to main content
×
Home
    • Aa
    • Aa

The Rudin-Blass ordering of ultrafilters

  • Claude Laflamme (a1) and Jian-Ping Zhu (a2)
Abstract
Abstract

We discuss the finite-to-one Rudin-Keisler ordering of ultrafilters on the natural numbers, which we baptize the Rudin-Blass ordering in honour of Professor Andreas Blass who worked extensively in the area.

We develop and summarize many of its properties in relation to its bounding and dominating numbers, directedness, and provide applications to continuum theory. In particular, we prove in ZFC alone that there exists an ultrafilter with no Q-point below in the Rudin-Blass ordering.

Copyright
References
Hide All
[1]Blass A., The intersection of non-standard models of arithmetic, this Journal, vol. 37 (1972), pp. 103106.
[2]Blass A., Near coherence of filters I: cofinal equivalence of models of arithmetic, Notre Dame Journal of Formal Logic, vol. 27 (1986), pp. 579581.
[3]Blass A., Near coherence of filters II: the Stone-Cech remainder of half-line, Transactions of the American Mathematical Society, vol. 300 (1987), pp. 557581.
[4]Blass A. and Shelah S., There may be simple inline-graphic and inline-graphic points and the Rudin-Keisler ordering may be downward directed, Annals of Pure and Applied Logic, vol. 33 (1987), pp. 213243.
[5]Canjar M., Cofinalities of countable ultraproducts: the existence theorem, Notre Dame Journal of Formal Logic, vol. 30 (1989), pp. 539542.
[6]Comfort W. and Negrepontis S., The theory of ultrafilters, Springer-Verlag, Berlin, 1974.
[7]Dow A., ßN, Annals of the New York Academy of Sciences (1993), pp. 4666.
[8]Dow A. and Zhu J.-P., in preparation.
[9]Hart K. P., The Cech-Stone compactification of the real line, Recent progress in general topology (Husek M. and van Mill , editors), North-Holland, Amsterdam, 1992.
[10]Laflamme C., Forcing with filters and complete combinatorics, Annals of Pure and Applied Logic, vol. 42 (1989), pp. 125163.
[11]van Mill J., Introduction to ßω, Handbook of set-theoretic topology (Kunen K. and Vaughan J. E., editors), North-Holland, Amsterdam, 1988.
[12]Zhu J.-P., Continua in ℝ*, Topology audits Applications, vol. 50 (1993), pp. 183197.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 2 *
Loading metrics...

Abstract views

Total abstract views: 111 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 24th October 2017. This data will be updated every 24 hours.